Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 261, NWS Flagstaff, AZ

September 6, 2006Yavapai County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 6, 2006, 2:25 PM MST for Yavapai County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2006, 2:25 PM MST (21:25 UTC)
Expired
Sep 6, 2006, 3:00 PM MST
In force
35 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:15 PM MST, 10 minutes earlier.

Area forecast discussion, Sep 6, 2:15 PM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
215 PM MST WED SEP 06 2006

.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS ARIZONA
THROUGH SATURDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS EACH
AFTERNOON AND EVENING. A DRYING TREND IS EXPECTED ON SUNDAY AND
EXTENDING INTO THE WORK WEEK.

&&

.DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON SHOWS WIDESPREAD
CONVECTIVE ACTIVITY DEVELOPING ACROSS NRN AZ IN ASSOCIATION WITH THE
S/W TROUGH MOVING OVER THE NRN PORTION OF THE STATE.

THE RIDGE THAT HAD BEEN RESIDING OVER THE SRN GREAT BASIN THE PAST
FEW DAYS HAS SHIFTED SOUTHWARD AND WAS NOW LOCATED ACROSS CENTRAL
AZ. WITH THE NW FLOW...TEMPS ALOFT HAVE COOLED SLIGHTLY TODAY AND
THIS HAS RESULTED IN SLIGHTLY STEEPER LAPSE RATES. THE COMBINATION
OF INCREASED INSTABILITY AND THE DYNAMICS ASSOCIATED WITH THE S/W
TROUGH HAS PRODUCED AN INCREASE IN CONVECTIVE ACTIVITY ACROSS NRN AZ
COMPARED TO THE PREVIOUS DAY OR TWO.

THIS MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE FOR THE NEXT
FEW DAYS BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF NRN
AZ ON FRIDAY AND SATURDAY. MODELS CONTINUE TO SHOW A DRYING TREND
STARTING ON SUNDAY AND CONTINUING INTO NEXT WEEK. WILL KEEP
MODERATE-GRADE MONSOON POPS IN THE FORECAST FOR THE NEXT FEW DAYS
AND THEN TREND NUMBERS DOWNWARD FOR SUNDAY THROUGH TUESDAY.  DB

&&

.AVIATION...FOR THE 00Z PACKAGE...ISOLD TO SCT TSRA ARE EXPECTED
ACROSS NRN AZ. SFC WIND GUSTS NEAR 30KT...HEAVY RAIN...AND VSBY
BELOW 2SM CAN BE EXPECTED WITH THE STRONGER STORMS. TSRA POSSIBLE
THROUGHOUT THE NIGHT. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.  DJO

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 6, 10:00 AM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST WED SEP 6 2006

AZZ004>018-037>040-070700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST WED SEP 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A WEAK WEATHER DISTURBANCE WILL MOVE FROM NORTHWEST TO SOUTHEAST
ACROSS ARIZONA TODAY BRINGING AN INCREASE IN SHOWER AND THUNDERSTORM
ACTIVITY. STORMS WILL START BY LATE THIS MORNING ACROSS THE KAIBAB
PLATEAU THEN SPREAD EAST AND SOUTHEAST DURING THE AFTERNOON AND
EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY
RAINFALL. SOME STORMS MAY PRODUCE SMALL HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MOIST AND UNSTABLE AIRMASS WILL BRING SHOWERS AND THUNDERSTORMS TO
MUCH OF NORTHERN ARIZONA ON FRIDAY AND SATURDAY. DRIER AIR WILL BEGIN
TO MOVE INTO THE STATE ON SUNDAY AND START A DRYING TREND THAT WILL
LAST INTO THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DB

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:47 PM MSTSevere Thunderstorm WarningFGZYavapai28 min
Sep 6, 2:37 PM MSTSevere Thunderstorm WarningFGZYavapai23 min
Sep 6, 2:59 PM MSTSevere Thunderstorm WarningFGZYavapai31 min
Sep 6, 3:04 PM MSTSevere Thunderstorm WarningFGZYavapai24 min
Sep 6, 3:26 PM MSTSevere Thunderstorm WarningFGZYavapai34 min
Sep 6, 3:55 PM MSTSevere Thunderstorm WarningFGZYavapai35 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.